It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-22-2002, 07:58 PM   #1
Newbie
 
Join Date: May 2002
Location: East Northport, NY, USA
Posts: 4
Clau123 HB User
Please Help

I need help. Here is my story (the short version). I was hyperthyroid and they removed my left lobe then I stablized now I am having pains in my legs and arms and can barely walk. I have shortness of breath, dizziness, spacey kind of feeling. I am so tired that after I make my bed in the morning I am shot the rest of the day. My dr wants to start me on synthroid but I am scared to take it because I dont want to have those hyper symptoms again.

Does anyone have any advice for me. Are these symptoms of thyroid disease or is there something else wrong with me.

Thanks

Tina

 
Old 05-22-2002, 08:45 PM   #2
Senior Member
 
Join Date: Jan 2001
Location: Brooklyn, NY
Posts: 190
ArtfulD HB UserArtfulD HB User
Re: Please Help

Welcome, Clau123. The symptoms you describe are typically related to hypothyroidism. It is possible that your remaining thyroid gland is no longer producing sufficient hormone for your body's needs.

It is definitely worth trying Synthroid or some other form of thyroid medication. Your doctor can start you on a relatively low dose. Give it at least 4-6 weeks to stabilize (it takes that long for your body to fully assimilate the dosage) and see how you react.

Since you are very familiar with the symptoms of hyperthyroidism, you will quickly recognize if the dosage is too high and can inform your doctor that you need a reduction. The best thing to do is to slowly increase your dose, with blood tests every 2-3 months to see what your hormone levels are doing. If you get to a point where you're starting to have hyper symptoms, your doctor can lower the dose a little and see how that works. Your symptoms will go away when your thyroid hormone is at the correct level. And if the dose is too high for you, it can be easily reduced and relieve the hyper symptoms.

Just be aware that you may experience symptoms of hypo, hyper or a combination of both during the 4-6 weeks following a dosage change.

What caused your original hyperthyroidism? Was it related to nodules or a goiter? Have you had your antibodies checked? There are supplements you can take to keep things balanced.

If you've not already done so, read through our Information Archive and Stories threads. There's a ton of stuff you may find quite helpful there:
<A HREF="http://www.healthboards.com/ubb/Forum118/HTML/000005.html" TARGET=_blank>http://www.healthboards.com/ubb/Forum118/HTML/000005.html</A>
<A HREF="http://www.healthboards.com/ubb/Forum118/HTML/000045.html" TARGET=_blank>http://www.healthboards.com/ubb/Forum118/HTML/000045.html</A>

 
Sponsors Lightbulb
   
Old 05-22-2002, 09:04 PM   #3
Newbie
 
Join Date: May 2002
Location: East Northport, NY, USA
Posts: 4
Clau123 HB User
Re: Please Help

Thank you for the information. I had a lump on my left lobe for about 12 years then for some reason I went hyper with it. They removed it last August and I stablized for a little while now Im going hypo. Will the synthroid help my tiredness, aches and depression?? I am really nervous about taking it.

Tina

 
Old 05-23-2002, 04:31 AM   #4
Senior Veteran
(female)
 
Tree Frog's Avatar
 
Join Date: Oct 2000
Location: USA
Posts: 875
Tree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB User
Re: Please Help

Hi Clau123,
Thyroid hormone is a necessary part of the body's needs.
I wonder why are you nervous about taking it?

You could use Synthroid, or Levoxyl, and yes, if you can't produce the hormones, taking them will help the symptoms when you find the right dose for you.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
HELP PLEASE!! acne on chin and cheeks!! thapooze77 Acne 11 12-16-2010 10:09 PM
Please help! How bad is this T Score? Sahuja12 Osteoporosis 1 10-30-2010 02:33 PM
13 year old with constant migraines - advice please Ferdy63 Headaches & Migraines 6 10-28-2010 08:34 AM
New here - help with Perimenopause bloodwork please Shelley48 Menopause 0 10-26-2010 09:01 AM
has anyone had smart lipo on chin area? if yes, please describe experience and if jamie33 Cosmetic / Plastic Surgery 1 08-02-2008 10:40 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (631), FinnMaid (313), Reece (226), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (47), Bran'sNana (44)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (859), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 02:51 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!